Alert archive / Alabama / Flash Flood Warnings in 2011
Flash Flood Warning 52, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 4, 2011, 5:47 PM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2011, 5:47 PM CDT (22:47 UTC)
- Expired
- Aug 4, 2011, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colbert County, AL, Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 121 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 7:20 PM CDT | FLASH FLOOD | 1 Se Leighton, AL | WATER COVERING OLD HWY 20 SOUTHEAST OF LEIGHTON NEAR COUNTY LINE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 93 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2568 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
500 WGUS54 KHUN 042247 FFWHUN ALC033-077-050200- /O.NEW.KHUN.FF.W.0052.110804T2247Z-110805T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 547 PM CDT THU AUG 4 2011 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL COLBERT COUNTY IN NORTHWEST ALABAMA... SOUTH CENTRAL LAUDERDALE COUNTY IN NORTHWEST ALABAMA... * UNTIL 900 PM CDT * AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL ESTIMATES AROUND THREE INCHES OF RAIN HAVE FALLEN ESPECIALLY IN AREAS BETWEEN MUSCLE SHOALS AND FORD CITY IN THE PAST FEW HOURS...AND ADDITIONAL HEAVY RAINFALL IS EXPECTED. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LEIGHTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN AREAS MAINLY BETWEEN MUSCLE SHOALS AND FORD CITY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3486 8751 3467 8746 3467 8765 3485 8768 $$ KDW
2 follow-up statements
588 WGUS74 KHUN 050027 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 727 PM CDT THU AUG 4 2011 ALC033-077-050200- /O.CON.KHUN.FF.W.0052.000000T0000Z-110805T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLBERT AL-LAUDERDALE AL- 727 PM CDT THU AUG 4 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL LAUDERDALE AND EAST CENTRAL COLBERT COUNTIES UNTIL 900 PM CDT... AT 725 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN THE TOWN OF LEIGHTON. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... LEIGHTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING WAS REPORTED IN THE TOWN OF LEIGHTON ON OLD HIGHWAY 20. WATER DEPTH WAS SUFFICIENT TO RESULT IN CLOSURE OF THIS HIGHWAY NEAR COUNTY LINE ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3486 8751 3467 8746 3467 8765 3485 8768 $$ KDW
574 WGUS74 KHUN 050157 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 857 PM CDT THU AUG 4 2011 ALC033-077-050211- /O.EXP.KHUN.FF.W.0052.000000T0000Z-110805T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COLBERT AL-LAUDERDALE AL- 857 PM CDT THU AUG 4 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL LAUDERDALE AND EAST CENTRAL COLBERT COUNTIES WILL BE ALLOWED TO EXPIRE AT 900 PM CDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3486 8751 3467 8746 3467 8765 3485 8768 $$ KDW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:12 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 4, 3:12 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 312 PM CDT THU AUG 4 2011 .DISCUSSION... LATEST WATER VAPOR IMAGERY AND H5 RUC ANALYSIS INDICATE THE QUASI STAGNANT PATTERN OF RIDGING ACROSS THE ARKLATEX CONTINUES. AROUND THE PERIPHERY OF THIS RIDGE AND CLOSE TO HOME...A DECAYING MCS IS VERY SLOWLY SLIDING OUT OF THE SOUTHEAST PORTION OF THE CWFA. CONVECTION IS JUST BEGINNING ACROSS THE EXTREME NORTHWEST PORTION OF THE CWFA ASSOCIATED WITH OUTFLOW FROM THE EARLIER MCS ACROSS MISSOURI. SURFACE OBSERVATIONS SUGGEST A BOUNDARY CONTINUES TO LINGER ALONG THE TN/AL LINE...WITH SOUTHERLY FLOW AND MOISTURE POOLING ACROSS MUCH OF THE CWFA. GIVEN THE COMBINATION OF THE SURFACE FRONT...OUTFLOW BOUNDARIES...AND HIGH INSTABILITY IN THE WEST WHERE EARLY AFTERNOON CLEARING ALLOWED TEMPERATURES TO QUICKLY JUMP INTO THE 90S...EXPECT SCATTERED CONVECTION TO CONTINUE INTO THE EVENING HOURS. WHILE THE SURFACE LAYER SHOULD BECOME STABLE OVERNIGHT...ELEVATED INSTABILITY WILL PERSIST. GIVEN THE TYPICALLY UNSETTLED NATURE OF NORTHWEST FLOW ALOFT...WILL MAINTAIN ISOLATED THUNDERSTORM CHANCES IN THE FORECAST THROUGH THE NIGHT. HOWEVER...GIVEN THE PROGGED WESTWARD MOTION OF THE UPPER RIDGE...WOULD NOT BE SURPRISED IF CONVECTIVE CHANCES ARE REMOVED BY THE EVENING SHIFT. GIVEN THE COVERAGE AND AMOUNT OF PRECIPITATION LAST NIGHT COUPLED WITH EXPECTED LIGHT WINDS OVERNIGHT...HAVE ADDED PATCHY FOG TO THE FORECAST. OTHERWISE...LOOK FOR FAIRLY MUGGY CONDITIONS WITH LOWS IN THE LOW TO MIDDLE 70S. FOR TOMORROW...EXPECT A SHORTWAVE MOVING NORTH OF THE AREA TO SPARK SCATTERED THUNDERSTORM DEVELOPMENT DURING THE MORNING HOURS. SOUNDINGS SUGGEST AMPLE ELEVATED INSTABILITY WILL BE PRESENT...WHICH STORMS SHOULD EVENTUALLY BE ABLE TO TAP INTO. STRONG STORMS MAY EXIST TOMORROW...WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. SOME OF THE STRONGEST STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS POSSIBLE. WHILE THE BEST CHANCES FOR THIS ACTIVITY SHOULD BE IN THE SOUTHWEST PORTION OF THE CWFA...POTENTIAL CLOUD COVERAGE ASSOCIATED WITH THIS ACTIVITY LIMITS CONFIDENCE FOR AFTERNOON HIGH TEMPERATURES. THE GFS SHOWS FAIRLY DEEP AFTERNOON MIXING...AND ITS CORRESPONDING MOS SUGGESTS HIGHS IN THE LOW TRIPLE DIGITS FOR MANY AREAS. HOWEVER...DO NOT BELIEVE WE WILL REALIZE THIS KIND OF HEATING OR MIXING...SO WAS MORE CONSERVATIVE WITH TEMPERATURES /IN THE MID 90S FOR MANY LOCATIONS/. AS CURRENTLY FORECAST...THIS WILL KEEP HEAT INDEX VALUES JUST SHY OF ADVISORY CRITERIA...ALTHOUGH IF MODELS CAN OFFER A GREATER CONSENSUS ON A WARM SOLUTION FOR TOMORROW...THE MID SHIFT MAY NEED TO CONSIDER A HEAT ADVISORY FOR A PORTION OF THE CWFA. THE SHORTWAVE SHOULD TRANSLATE EASTWARD FRIDAY EVENING AND THUNDERSTORM COVERAGE SHOULD DIMINISH...LEAVING WARM TEMPERATURES AND PATCHY FOG...BEFORE ADDITIONAL DEVELOPMENT IS EXPECTED ON SATURDAY AS A H85 TROUGH SKIRTS THE NORTHERN PORTIONS OF THE CWFA. BUFR SOUNDINGS FROM BOTH THE NAM AND GFS SUGGEST THE ATMOSPHERE WILL BE QUITE MOISTURE RICH THROUGH THE WEEKEND...WITH PWATS PROGGED OVER 2.5 INCHES DURING THE AFTERNOON ON SATURDAY. ANY STORMS THAT DEVELOP IN THIS ATMOSPHERE WILL CERTAINLY BE CAPABLE OF LOCALLY HEAVY RAINFALL AND GUSTY WINDS. AN UNSETTLED FORECAST WILL CONTINUE INTO NEXT WEEK AS THE H5 RIDGE RETROGRADES AND NORTHWEST FLOW ALOFT BECOMES THE DOMINANT SYNOPTIC TRIGGER. LOOK FOR ISOLATED TO SCATTERED THUNDERSTORM CHANCES NEARLY EVERY PERIOD WITH HIGHS IN THE LOW 90S AND LOWS IN THE LOW/MID 70S. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 75 96 76 95 76 / 20 50 30 50 30 SHOALS 76 96 75 97 75 / 20 50 20 50 20 VINEMONT 73 95 74 93 74 / 20 50 30 50 30 FAYETTEVILLE 74 95 75 94 75 / 20 40 30 50 30 ALBERTVILLE 72 95 74 93 72 / 20 50 30 50 30 FORT PAYNE 71 95 73 94 72 / 20 40 30 50 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JLL
Hazardous weather outlook, Aug 4, 5:10 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 510 PM CDT THU AUG 4 2011 ALZ001>010-016-TNZ076-096-097-051000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 510 PM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE LIKELY...MAINLY OVER NORTHWEST ALABAMA...WITH GUSTY WINDS...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. TORRENTIAL RAINFALL IS ALSO POSSIBLE IN THESE STORMS. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH WEDNESDAY. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY... WITH GUSTY WINDS...LIGHTNING...AND LOCALLY HEAVY RAINFALL THE PRIMARY HAZARDS. HEAT INDEX VALUES MAY REACH DANGEROUS LEVELS THROUGH THE UPCOMING WEEKEND...WITH AFTERNOON HEAT INDICES POSSIBLY WARRANTING HEAT ADVISORIES THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THIS AFTERNOON AND EVENING...AND STORM REPORTS ARE ALWAYS GREATLY APPRECIATED. DD/JLL/CA
In the hours before
Special weather statement, Aug 4, 4:03 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
403 PM CDT THU AUG 4 2011
ALZ003-042145-
FRANKLIN-
403 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 445 PM
CDT...
AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR HACKLEBURG...MOVING SOUTH AT 30 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DEMPSEY.
ROCKWOOD.
ATWOOD.
DUKETON.
PHIL CAMPBELL
SPRUCE PINE.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3441 8810 3449 8799 3453 8786 3456 8768
3430 8754 3432 8817 3437 8817
TIME...MOT...LOC 2100Z 345DEG 29KT 3419 8781
KTWSpecial weather statement, Aug 4, 4:03 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 403 PM CDT THU AUG 4 2011 ALZ001-002-004-042130- COLBERT-LAUDERDALE-LAWRENCE- 403 PM CDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...LAUDERDALE AND LAWRENCE COUNTIES UNTIL 430 PM CDT... AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORD CITY...OR 7 MILES EAST OF FLORENCE... MOVING SOUTHEAST AT 15 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEIGHTON. TOWN CREEK...WHITEOAK. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3467 8729 3462 8755 3481 8766 3489 8751 TIME...MOT...LOC 2103Z 327DEG 15KT 3479 8754 KDW
Special weather statement, Aug 4, 4:17 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
417 PM CDT THU AUG 4 2011
ALZ016-042200-
CULLMAN-
417 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CULLMAN COUNTY UNTIL
500 PM CDT...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BATTLEGROUND...OR 14 MILES SOUTHWEST OF
HARTSELLE...MOVING SOUTH AT 30 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
JONES CHAPEL.
BALDWIN.
LOGAN.
CRANE HILL...GOOD HOPE.
BREMEN.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3400 8715 3400 8712 3430 8711 3431 8691
3400 8680 3396 8714
TIME...MOT...LOC 2117Z 343DEG 26KT 3425 8706
KTWSpecial weather statement, Aug 4, 4:47 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
447 PM CDT THU AUG 4 2011
ALZ002-042230-
COLBERT-
447 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT COUNTY UNTIL 530 PM
CDT...
AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORD CITY...MOVING SOUTH AT 15 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORD CITY.
LEIGHTON.
WHITEOAK...SPRING VALLEY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3482 8749 3470 8744 3465 8744 3465 8748
3460 8751 3462 8771 3480 8762 3481 8759
3482 8759 3483 8755 3483 8752
TIME...MOT...LOC 2146Z 006DEG 14KT 3479 8755
KTWSpecial weather statement, Aug 4, 4:56 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 456 PM CDT THU AUG 4 2011 ALZ001-042230- LAUDERDALE- 456 PM CDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE COUNTY UNTIL 530 PM CDT... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEXINGTON...MOVING SOUTH AT 15 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... KINGTOWN. WHITEHEAD. ELGIN...CENTER STAR. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3500 8728 3481 8726 3485 8750 3501 8744 TIME...MOT...LOC 2156Z 007DEG 11KT 3497 8736 KTW
Special weather statement, Aug 4, 5:36 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 536 PM CDT THU AUG 4 2011 ALZ001>004-042300- COLBERT-FRANKLIN-LAUDERDALE-LAWRENCE- 536 PM CDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN...LAUDERDALE AND LAWRENCE COUNTIES UNTIL 600 PM CDT... AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM IUKA TO 14 MILES EAST OF MUSCLE SHOALS...MOVING SOUTH AT 15 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FLORENCE...MUSCLE SHOALS. PRIDE LANDING...MT HESTER. TOWN CREEK...RED ROCK. POSEY LOOP...COLBERT HEIGHTS. MYNOT...NEW BETHEL. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE FROM THESE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS. THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 3483 8811 3485 8734 3452 8722 3454 8815 TIME...MOT...LOC 2235Z 349DEG 15KT 3475 8743 3475 8810 KDW
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:39 PM CDT | Heat Advisory | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 7 hr |
| Aug 3, 11:31 PM CDT | Special Weather Statement | HUN | Jackson | 29 min |
| Aug 3, 11:36 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 24 min |
| Aug 3, 11:45 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone, Madison | 30 min |
| Aug 3, 11:58 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 32 min |
| Aug 4, 12:04 AM CDT | Flash Flood Warning | HUN | Jackson, Lauderdale, Lawrence, Limestone, Madison | 3 hr |
| Aug 4, 12:13 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence, Limestone, Madison, Marshall, Morgan | 47 min |
| Aug 4, 12:20 AM CDT | Severe Thunderstorm Warning | HUN | Cullman, Lawrence, Madison, Marshall, Morgan | 40 min |
| Aug 4, 12:30 AM CDT | Special Weather Statement | HUN | DeKalb, Jackson | 45 min |
| Aug 4, 12:45 AM CDT | Severe Thunderstorm Warning | HUN | Cullman | 30 min |
| Aug 4, 12:46 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson, Marshall | 31 min |
| Aug 4, 1:22 AM CDT | Special Weather Statement | HUN | Limestone | 38 min |
| Aug 4, 1:35 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Limestone | 40 min |
| Aug 4, 1:55 AM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 50 min |
| Aug 4, 2:13 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 47 min |
| Aug 4, 2:30 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Madison, Morgan | 45 min |
| Aug 4, 2:38 AM CDT | Flash Flood Warning | HUN | Cullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more | 3 hr |
| Aug 4, 2:46 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence | 44 min |
| Aug 4, 2:57 AM CDT | Areal Flood Warning | HUN | Jackson, Lauderdale, Lawrence, Limestone, Madison | 6 hr |
| Aug 4, 3:05 AM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 40 min |
| Aug 4, 3:09 AM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale, Lawrence | 3 hr |
| Aug 4, 3:14 AM CDT | Special Weather Statement | HUN | Cullman | 46 min |
| Aug 4, 3:20 AM CDT | Special Weather Statement | HUN | Limestone | 40 min |
| Aug 4, 3:21 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 39 min |
| Aug 4, 3:50 AM CDT | Special Weather Statement | HUN | Morgan | 40 min |
| Aug 4, 5:35 AM CDT | Areal Flood Warning | HUN | Cullman, DeKalb, Jackson, Lawrence, Limestone, Madison and 2 more | 3 hr |
| Aug 4, 5:37 AM CDT | Heat Advisory | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 3 more | 5 hr |
| Aug 4, 5:53 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 37 min |
| Aug 4, 6:00 AM CDT | Areal Flood Warning | HUN | Colbert, Lauderdale, Lawrence | 3 hr |
| Aug 4, 6:01 AM CDT | Special Weather Statement | HUN | Morgan | 44 min |
| Aug 4, 6:25 AM CDT | Special Weather Statement | HUN | Limestone | 50 min |
| Aug 4, 6:29 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 46 min |
| Aug 4, 7:11 AM CDT | Special Weather Statement | HUN | Limestone, Morgan | 64 min |
| Aug 4, 7:15 AM CDT | Special Weather Statement | HUN | Lawrence | 30 min |
| Aug 4, 7:50 AM CDT | Special Weather Statement | HUN | Limestone | 55 min |
| Aug 4, 8:21 AM CDT | Special Weather Statement | HUN | DeKalb | 24 min |
| Aug 4, 8:37 AM CDT | Special Weather Statement | HUN | Morgan | 53 min |
| Aug 4, 9:45 AM CDT | Special Weather Statement | HUN | Morgan | 30 min |
| Aug 4, 9:55 AM CDT | Special Weather Statement | HUN | Madison | 50 min |
| Aug 4, 10:03 AM CDT | Severe Thunderstorm Warning | HUN | Madison | 42 min |
| Aug 4, 10:09 AM CDT | Special Weather Statement | HUN | DeKalb | 51 min |
| Aug 4, 10:15 AM CDT | Special Weather Statement | HUN | DeKalb | 45 min |
| Aug 4, 10:25 AM CDT | Special Weather Statement | HUN | Jackson | 35 min |
| Aug 4, 10:43 AM CDT | Special Weather Statement | HUN | Marshall | 47 min |
| Aug 4, 10:50 AM CDT | Special Weather Statement | HUN | DeKalb | 40 min |
| Aug 4, 10:54 AM CDT | Special Weather Statement | HUN | Marshall | 36 min |
| Aug 4, 11:05 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 25 min |
| Aug 4, 11:11 AM CDT | Special Weather Statement | HUN | DeKalb | 49 min |
| Aug 4, 11:14 AM CDT | Special Weather Statement | HUN | Cullman | 31 min |
| Aug 4, 11:17 AM CDT | Special Weather Statement | HUN | Jackson | 28 min |
| Aug 4, 11:24 AM CDT | Special Weather Statement | HUN | Marshall | 51 min |
| Aug 4, 11:34 AM CDT | Severe Thunderstorm Warning | HUN | Jackson | 26 min |
| Aug 4, 11:53 AM CDT | Special Weather Statement | HUN | DeKalb | 22 min |
| Aug 4, 12:01 PM CDT | Special Weather Statement | HUN | DeKalb | 44 min |
| Aug 4, 12:04 PM CDT | Special Weather Statement | HUN | Madison | 26 min |
| Aug 4, 12:45 PM CDT | Special Weather Statement | HUN | DeKalb | 45 min |
| Aug 4, 12:55 PM CDT | Special Weather Statement | HUN | Jackson | 50 min |
| Aug 4, 1:05 PM CDT | Special Weather Statement | HUN | Jackson | 55 min |
| Aug 4, 1:14 PM CDT | Special Weather Statement | HUN | Marshall | 46 min |
| Aug 4, 1:25 PM CDT | Special Weather Statement | HUN | Morgan | 50 min |
| Aug 4, 1:57 PM CDT | Special Weather Statement | HUN | Marshall | 48 min |
| Aug 4, 2:09 PM CDT | Special Weather Statement | HUN | DeKalb | 21 min |
| Aug 4, 2:27 PM CDT | Special Weather Statement | HUN | Blount | 33 min |
| Aug 4, 2:43 PM CDT | Special Weather Statement | HUN | Franklin | 47 min |
| Aug 4, 3:01 PM CDT | Special Weather Statement | HUN | Franklin | 29 min |
| Aug 4, 3:06 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 39 min |
| Aug 4, 3:16 PM CDT | Special Weather Statement | HUN | Lawrence | 44 min |
| Aug 4, 3:18 PM CDT | Special Weather Statement | HUN | Lawrence | 42 min |
| Aug 4, 3:42 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 15 min |
| Aug 4, 4:03 PM CDT | Special Weather Statement | HUN | Lauderdale | 27 min |
| Aug 4, 4:17 PM CDT | Special Weather Statement | HUN | Cullman | 43 min |
| Aug 4, 4:47 PM CDT | Special Weather Statement | HUN | Colbert | 43 min |
| Aug 4, 4:56 PM CDT | Special Weather Statement | HUN | Lauderdale | 34 min |
| Aug 4, 5:36 PM CDT | Special Weather Statement | HUN | Colbert, Lawrence | 24 min |
| Aug 4, 5:56 PM CDT | Special Weather Statement | HUN | Franklin, Lawrence | 34 min |
| Aug 4, 6:11 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 38 min |
Nearby
Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.